MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48132601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is anticipated to be returned.
 
Event or Problem Description
It was reported that a xia titanium 4.5 vitalium rod fractured post-operatively.Surgery was performed by glowing rod method, with the first extension scheduled for (b)(6) 2020.An examination of the patient revealed a broken rod before first extension could be performed.Revision was performed to replace the rod.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.However, x-rays were provided and confirmed that a rod on the right inferior side of the construct is fractured.The x-rays shows several levels of fixation at the top of the construct, and several levels of fixation at the bottom, and a section of non fixation in the middle.A review of device and complaint history could not be performed, as the lot number was not provided because the device was no returned.As the device was not returned for evaluation and additional information about the patient was not provided, a definite root cause cannot be determined.However likely root cause is the bending moment created by the construct and the existing curve of the spine caused the rod to fracture.
 
Event or Problem Description
It was reported that a xia titanium 4.5 vitallium rod fractured post-operatively.Surgery was performed by growing rod method, with the first extension scheduled for (b)(6) 2020.An examination of the patient revealed a broken rod before first extension could be performed.Revision was performed to replace the rod.

Brand Name
XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9836752
Report Number0009617544-2020-00040
Device Sequence Number11530260
Product Code NKB
UDI-Device Identifier04546540539663
UDI-Public04546540539663
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48132601
Device Catalogue Number48132601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;